Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 377, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2022, 4:50 PM CST for 5 counties in Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 4:50 PM CST (22:50 UTC)
- Expired
- Nov 29, 2022, 5:45 PM CST
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Clay County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 12:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:53 PM CST, 57 minutes earlier.
Area forecast discussion, Nov 29, 3:53 PM CST, 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 353 PM CST Tue Nov 29 2022 ...New DISCUSSION... .DISCUSSION... Issued at 330 PM CST Tue Nov 29 2022 Rest of today-tonight... The potential for significant severe weather event remains & severe weather is ongoing across the region. Sfc analysis earlier today indicates strong WAA & moisture return have quickly recovered with temperatures in the low 70s N to mid-upper 70s S with dewpoints in the upper 60s-low 70s, especially in S MS. This has led to strong WAA with intense LLJ around 40-45kts at 850mb. Combined with anomalous warmth & destabilization around 1000-1500 MLCAPE, per SHV & JAN 18Z soundings, will continue to favor significant severe weather event. Some thermo values haven't been seen per SPC sounding climatology & SPC mesoanalysis indicates long clockwise curved hodographs with +300-400 m2/s2 effective SRH & mean layer bulk shear around 30-45kts in the 0-1km/0-3km & 50-60kts in the 0-6km layer. In addition, very steep lapse rates approaching 7.0 C/km in the 700-500mb layer will support more intense hail. This will continue to support all modes of significant severe weather, including tornadoes, some strong & long track, damaging winds up to 80mph & large hail of tennis ball size. Highest threat looks to be along & NW of the Natchez Trace corridor into Hwy 45 corridor. Some storms have developed earlier in S LA & are progged to continue to the NE. In SE MS could have better mid-level capping & 700mb heights around which could suppress some convection into the Pine Belt. After collaboration with SPC, the "Moderate" & "Enhanced" risk areas remain mostly the same, but were slightly expanded to the E to the MS/AL state line. In addition, the PDS tornado watch for a large portion along & NW of the Natchez Trace corridor through 7PM & was extended slightly E to account for storms in the S in Lawrence to Jeff Davis County. Timing for the most significant severe weather looks to be through midnight, with some lingering after midnight through 4A. Increased confidence remains of around 9PM-midnight in the NW Delta, the I-55 corridor around 1AM-3AM & most potential moved out by 4AM-6AM into E-SE MS, especially the I-59 corridor. Some localized flash flooding potential remains today. Kept the graphic as is, but confidence has increased some areas along & NW of the Natchez Trace, especially N of the I-20 corridor could see some additional training of supercells & more vigorous convection. For now, kept the ongoing Flash Flood Watch in SE MS & no changes to the HWO, but definitely can't rule out a quick +3 inches for areas along & N of the I-20 corridor where more intense storms/multiple rounds occurs. Strong WAA will help highs warm near-above normal into low-mid 70s today, while above normal into low to low 40s in the Delta to low-mid 60s in SE MS for the frontal passage tonight. Wednesday through early next week... As strong sfc ridging builds in, much drier air & subsidence will move in the wake. Sfc & mid-level ridging is progged to shift across central Plains on Wed & mid S to Appalachians by Thurs & Atlantic Seaboard by Fri. A quiet & cool pattern will persist through the period as thermo profiles cool into the 4-10 deg. C range. Highs will be in the low 50s in NW to upper 60s S on Wed, solid freeze for areas along & N of the I-20 corridor Thurs & gradual WAA & moderating highs late week on Fri. Moisture advection will gradually increase into late week on Fri. Shortwave trough is expected to move into the Intermountain W by late week & progged to swing E in zonal flow through the Great Lakes & NE by late weekend. With anomalous ridging over the W Gulf of Mexico & increased WAA/moisture (i.e. PWs in the inch to inch & a half range or so) by late weekend, stalled frontal zone will help spark rain chances Fri through the weekend, building to the N into late weekend on Sat to Sun. With warm thermo increasing into the mid- upper teens by the weekend, highs will moderate above climo into the mid-upper 70s by late weekend into early next week. /DC/ && .AVIATION... (18Z TAFS) Issued at 1130 AM CST Tue Nov 29 2022 Mostly MVFR/IFR conditions prevail across the area and expect these conditions to continue through the period. A strong storm system will move across the area this afternoon into tonight with widespread showers/thunderstorms, some of these storms will be severe. The winds will be gusty out of the south today becoming westerly than Northwesterly overnight behind the front./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 49 61 34 56 / 100 0 0 0 Meridian 57 66 34 56 / 100 10 0 0 Vicksburg 47 57 34 57 / 90 0 0 0 Hattiesburg 63 68 35 61 / 100 30 0 0 Natchez 51 62 35 59 / 80 0 0 0 Greenville 42 50 32 53 / 70 0 0 0 Greenwood 43 54 32 54 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && DC/DC/15
Hazardous weather outlook, Nov 29, 3:29 PM CST, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 329 PM CST Tue Nov 29 2022 ARZ074-LAZ007-015-024-026-MSZ018-052-056-060>062-302130- Ashley-Morehouse-Richland-Catahoula-Concordia-Bolivar-Lauderdale- Smith-Adams-Franklin MS-Lincoln- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, east central Mississippi, northwest Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms are likely and tornadoes are possible, with strong tornadoes possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. ARZ075-LAZ008-009-016-023-025-MSZ019-025>051-053>055-059-302130- Chicot-West Carroll-East Carroll-Madison LA-Franklin LA-Tensas- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson- Jefferson- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Limited TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, significant severe thunderstorms and strong tornadoes are likely, with significant long tracked tornadoes possible. Some thunderstorms could also produce damaging winds to 80 mph and large hail up to tennis ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ057-058-063>066-072-302130- Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms are likely and tornadoes are possible, with strong tornadoes possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ073-074-302130- Lamar-Forrest- 329 PM CST Tue Nov 29 2022 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through early Wednesday FLOODING THREAT...Elevated TIMING...The rest of this afternoon through early Wednesday The rest of this afternoon through early Wednesday, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through early Wednesday, areas of flash flooding likely and some roads could be flooded or closed. Some structures may be potentially threatened by high water. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Nov 29, 3:10 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL TCHULA 33.18N 90.22W
11/29/2022 E1.25 INCH HOLMES MS PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM TCHULA.
1.25 HAIL REPORTED IN TCHULA MS.
&&
SSLocal storm report, Nov 29, 3:23 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FUNNEL CLOUD 4 NW WEST 33.24N 89.84W
11/29/2022 CARROLL MS PUBLIC
A FUNNEL CLOUD WAS SPOTTED NORTHEAST OF
LEXINGTON MS.
&&
SSLocal storm report, Nov 29, 3:30 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TORNADO 3 NW CARMACK 33.27N 89.69W
11/29/2022 EF0 ATTALA MS PUBLIC
TORNADO WAS REPORTED NORTHEAST OF WEST.
&&
SSLocal storm report, Nov 29, 3:51 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 1 WNW VAIDEN 33.34N 89.77W
11/29/2022 E2.00 INCH CARROLL MS STORM CHASER
STORM CHASER SUBMITTED A PICTURE OF 2-INCH
SIZE HAIL ON FACEBOOK.
&&
CRLocal storm report, Nov 29, 4:08 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL RUTH 31.39N 90.32W
11/29/2022 E0.25 INCH LINCOLN MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED.
&&
KPLocal storm report, Nov 29, 4:43 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO 2 SW TILTON 31.40N 90.05W
11/29/2022 LAWRENCE MS FIRE DEPT/RESCUE
REPORTS OF TORNADO. DEBRIS REPORTED WITH
POSSIBLE STRUCTURAL DAMAGE.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:18 AM CST | Flood Watch | JAN | Choctaw, Clarke, Clay, Covington, Forrest, Jasper and 8 more | 27 hr |
| Nov 29, 8:27 AM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 63 min |
| Nov 29, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 50 min |
| Nov 29, 2:08 PM CST | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 67 min |
| Nov 29, 2:49 PM CST | Tornado Warning | JAN | Attala, Carroll, Holmes, Montgomery | 56 min |
| Nov 29, 2:51 PM CST | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 39 min |
| Nov 29, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 47 min |
| Nov 29, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 58 min |
| Nov 29, 3:33 PM CST | Tornado Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 57 min |
| Nov 29, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 66 min |
| Nov 29, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery, Webster | 65 min |
| Nov 29, 4:19 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 56 min |
| Nov 29, 4:34 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 56 min |
| Nov 29, 4:49 PM CST | Tornado Warning | JAN | Claiborne, Warren | 35 min |
| Nov 29, 5:07 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 53 min |
| Nov 29, 5:10 PM CST | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 65 min |
| Nov 29, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 51 min |
| Nov 29, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Nov 29, 5:28 PM CST | Tornado Warning | JAN | Attala, Holmes, Yazoo | 62 min |
| Nov 29, 5:50 PM CST | Tornado Warning | JAN | Covington, Jones | 34 min |
| Nov 29, 5:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 64 min |
| Nov 29, 5:56 PM CST | Tornado Warning | JAN | Clay, Lowndes | 50 min |
| Nov 29, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 61 min |
| Nov 29, 4:04 PM CST | Tornado Warning | JAN | Catahoula, Franklin | 56 min |
| Nov 29, 12:36 PM CST | Special Weather Statement | JAN | Ashley | 24 min |
| Nov 29, 5:05 PM CST | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.